Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Mobile, AL

August 7, 2020Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 7, 2020, 2:02 PM CDT for Okaloosa County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 2:02 PM CDT (19:02 UTC)
Expired
Aug 7, 2020, 2:45 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS84 KMOB 071902
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
202 PM CDT Fri Aug 7 2020
 
FLZ205-071945-
Okaloosa Inland FL-
202 PM CDT Fri Aug 7 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 245 PM CDT...

At 201 PM CDT, the strong thunderstorm was located 7 miles southwest
of Crestview. This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Crestview.

LAT...LON 3057 8651 3058 8679 3079 8679 3075 8648
TIME...MOT...LOC 1901Z 187DEG 1KT 3067 8666 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:33 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 7, 10:33 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1033 AM CDT Fri Aug 7 2020

.NEAR TERM /Now Through Saturday/...An upper trof over the eastern
states shifts slowly eastward and weakens while an upper level
weakness lingers over the north central Gulf coast region.  The
upper level weakness is located between an upper ridge over the
south central states and another upper ridge extending from the
western Atlantic into the eastern Gulf.  A modest surface trof
currently extends from near extreme southeast Louisiana and across
the forecast area into central Georgia.  This feature will meander
over the southern and interior portions of the forecast area through
Saturday as a surface ridge strengthens slightly over the northern
Gulf and another surface ridge persists over the interior eastern
states.  The eastern states upper trof and the upper level weakness
have together promoted a weak northerly deep layer flow over
interior areas while a likewise weak deep layer southerly flow tends
to be in place over the southern portion of the area.  This along
with the weak surface trof will maintain limited deep layer moisture
over interior areas today, with precipitable water values this
afternoon of 1.2-1.5 inches north of I-65 while values of 1.5-1.85
inches are expected south of I-65.  With the upper trof slowly
shifting eastward and weakening through Saturday while the upper
level weakness lingers over the north central Gulf coast region,
this allows for a gradual improvement in precipitable water values
north of I-65 to 1.4-1.6 inches while similar precipitable water
values of 1.6-1.8 inches continue south of I-65.  With the weak
surface trof over the area along with some support from a weak sea
breeze, will continue with slight chance pops roughly along and
south of I-65 this afternoon then for Saturday have gone with slight
chance pops for most of the area with the overall improving deep
layer moisture. Have also updated the forecast for today for some
minor adjustments to winds and to make a small expansion to the
slight chance pops near the coast for the rest of this morning.
Highs this afternoon will be in the lower to mid 90s with similar
highs for Saturday, although a few inland spots may reach the
upper 90s. Lows tonight range from the lower 70s inland to the
mid/upper 70s at the coast. Surface dewpoints trend a few degrees
higher today into Saturday which will result in afternoon heat
index values on Saturday of 101-105. A low risk of rip currents
continues through the period. /29

&&

.AVIATION...
18Z issuance...VFR conditions will prevail for the next 24 hours
except for MVFR conditions with isolated afternoon showers and
storms and also brief/localized fog and low ceilings that may
develop late tonight. Light west to northwest winds are expected
well inland today (such as along and north of Highway 84) with
southwest winds 4 to 10 knots elsewhere. Light and variable winds
follow for tonight then become light southwest Saturday morning.
/29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 7, 2:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
202 PM CDT Fri Aug 7 2020

FLZ205-071945-
Okaloosa Inland FL-
202 PM CDT Fri Aug 7 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 245 PM CDT...

At 201 PM CDT, the strong thunderstorm was located 7 miles southwest
of Crestview. This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Crestview.

LAT...LON 3057 8651 3058 8679 3079 8679 3075 8648
TIME...MOT...LOC 1901Z 187DEG 1KT 3067 8666

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.